Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Depression and irritability. On beta blockers and lisinopril for hypertension. Are these side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi! I am a nurse, and my husband is in his 50's with htn. All of these meds seem to alter his personality. Beta blockers made him depressed, and lisinopril had made him so jumpy and irritable that i'm almost ready for a divorce (after 29 years) Please Help!!
Would taking Androgel help or hurt?? thankou8abug2
Posted Sun, 3 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 44 minutes later
Hi there!

With drugs you described text book description of side effects do contain the effects thus named. However for you to consider separation after 3 decades, I would urge you for patient's sake and for sake of your profession postpone these thoughts for the time being.

In hypertension we always say there is no 'drug of choice' but there is always "choice of drugs". Please, consult the cardiologist or medical specialist treating him first alone and then both of you together so as doctors gets a chance to choose from dozens and dozens of other drug. It might just click.

Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor